MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001394240100500
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Stretched (1601); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device analysis: the returned device consisted of an embold? fibered with the perforations intact and the coil broken from the coupler.The device was examined microscopically to reveal a stretched coil that broke from the coupler, with both couplers bent and held in place by the delivery wire and pull wire.
 
Event or Problem Description
It was reported that the coil stretched and broke within the patient.An embold? fibered was selected for use in an endovascular aneurysm repair (evar) procedure in the left internal iliac artery.A non-boston scientific microcatheter was inserted via the contralateral approach, and the coil was positioned and deployment was initiated by breaking the proximal release perforation.When approximately 5 cm of the coil remained to be deployed, the coil began to stretch.The microcatheter was carefully withdrawn from the lesion to prevent the coil from deploying fully.As the microcatheter was pulled, the stretched portion of the coil broke off within the patient.The microcatheter and majority of the coil were withdrawn from the patient.Retrieval of the detached portion of the coil would have proved difficult due to a tortuous anatomy, so the physician elected to use a planned stent graft to press the remaining portion of the coil into place.No additional intervention was required.There were no adverse events as a result of the event.

Brand Name
EMBOLD? FIBERED
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24121704
Report Number2124215-2026-03663
Device Sequence Number9689516
Product Code KRD
UDI-Device Identifier08714729983651
UDI-Public(01)08714729983651(17)270819(10)34666681
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K213398
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001394240100500
Device Catalogue NumberM001394240100500
Device Lot Number0034666681
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Initial Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown